Maryland, 2011Damaging Winds in Maryland, June 12, 2011
June 12, 2011 · NWS PHI · 4 events in 3 counties and zones
A line of strong to severe thunderstorms that preceded a cold front moved through the Eastern Shore during the late afternoon and early evening of the 12th. Most of the wind damage occurred in Caroline County.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 4
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A line of strong to severe thunderstorms that preceded a cold front moved through the Eastern Shore during the late afternoon and early evening of the 12th. Most of the wind damage occurred in Caroline County. Nearly 4,500 customers lost power on the Eastern Shore. Delmarva Power and Light had to replace some cross arms and utility poles. Power was not fully restored until the early morning of the 13th.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before the first event at Jun 12, 4:38 PM EST, 7 minutes earlier.
Area forecast discussion, Jun 12, 4:38 PM EST, 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
538 PM EDT SUN JUN 12 2011
.SYNOPSIS...
A COLD FRONT IN CENTRAL PENNSYLVANIA WILL CROSS THE AREA TONIGHT.
WEAK HIGH PRESSURE IN THE UPPER MIDWEST WILL VERY SLOWLY MOVE
TOWARD THE MID ATLANTIC COAST THIS COMING WEEK COMPETING WITH THE
INFLUENCE OF UPPER ATMOSPHERIC LOW PRESSURE OVER NEW ENGLAND. A
NEW AREA OF LOW PRESSURE DEVELOPS NEAR THE MID ATLANTIC COAST LATE
IN THE WEEK AND IT MAY LEAVE A TRAILING FRONTAL SYSTEM BACK INTO
THE MID ATLANTIC COAST NEXT WEEKEND.
&&
.NEAR TERM /UNTIL 6 AM MONDAY MORNING/...
A QUICK UPDATE WAS ISSUED TO CANCEL THE WATCH FOR CHESTER COUNTY
AS THE MAIN CLUSTER OF STORMS HAS MOVED TO THEIR SOUTH.
AS OF 21Z, THE MAIN CONVECTION CONTINUES TO DROP SOUTHEASTWARD
THROUGH NORTHEASTERN MARYLAND. THIS STORM HAS HAD A HISTORY OF
ROTATION AND EVEN CYCLED A FEW TIMES WITH RENEWED UPDRAFTS. THIS
SMALL CLUSTER OF INTENSE STORMS SEEMS TO BE FOLLOWING THE
INSTABILITY GRADIENT CLOSE TO THE SURFACE WARM FRONT. THE ANVIL
FROM THIS CONVECTION EXTENDS NORTHEASTWARD ALL THE WAY TO NEAR NEW
YORK CITY. ADDITIONAL STORMS UP ACROSS NORTHEASTERN PENNSYLVANIA
ARE OCCURRING NEAR THE INTERSECTION OF A COLD FRONT AND WARM
FRONT. THE WARM SECTOR AREA LOOKS TO BE CLOSING AND THE FRONT MAY
ACTUALLY OCCLUDE BEFORE IT SWEEPS THROUGH OUR AREA. THE
INSTABILITY REMAINS IN PLACE AND HAS EXPANDED NORTHEASTWARD SOME,
THEREFORE ADDITIONAL DEVELOPMENT REMAINS POSSIBLE AS THE FRONT
GETS CLOSER.
THE GRIDS HAVE BEEN UPDATED TO ADJUST THE HOURLY DATA AND MAKE
SOME ADJUSTMENTS TO POPS. AFTER THE COLD FRONT MOVES THROUGH, THE
AIRMASS DRIES OUT FROM NORTHWEST TO SOUTHEAST LATE TONIGHT WITH IT
BECOMING MORE COMFORTABLE BY MORNING.
&&
.SHORT TERM /6 AM MONDAY MORNING THROUGH WEDNESDAY/...
TEMPS AND WINDS ARE PRIMARILY 12Z/12 GFS MOS WITH A SMALL
CONTRIBUTION FROM THE NAM MOS. POPS ARE BLENDED 12Z NAM/GFSMOS
GUIDANCE WITH THE 09Z SREF 3HOUR PROB FOR .01
THE BEST PERIOD OF WEATHER HERE EARLY THIS WEEK MAY BE FROM 2 AM
MONDAY THROUGH MONDAY EVENING.
MONDAY...DRIER COOLER AIRMASS BECOMES QUITE NOTICEABLE IN THE
AFTERNOON.
MONDAY NIGHT-WEDNESDAY...AS AN UPPER LOW CIRCULATION DROPS SEWD
THROUGH THE NE USA...PATCHES OF CLOUD COVER AND A PERIOD OR TWO OF
COLD CORE INSTABILITY SHOWERS AFFECT THE REGION. THERE IS EVEN A
SMALL CHANCE OF THUNDER AND PEA HAIL TUESDAY AFTERNOON BUT NOT IN
THE GRIDS YET. CLOUDS AND SCT SHOWERS ARE MOSTLY DIURNAL DRIVEN...
GREATEST CHC APPEARS TO BE TUESDAY AFTERNOON.
TEMPS BELOW NORMAL THIS PERIOD TRIMMING THE CURRENT MONTHLY POSITIVE
DEPARTURES WHICH ARE RANGING GENERALLY BETWEEN 4 AND 7 DEGREES ABOVE
NORMAL THROUGH JUNE 11.
&&
.LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/...
A BIT OF A CHANGE IN THE UPPER PATTERN IS SEEN FROM SATURDAY...
WHEREIN SOMETHING OF AN OMEGA BLOCK TAKE SHAPE EARLY IN THE LONG
TERM PERIOD ON THE GFS. A CLOSED LOW JUST OFF THE NEW ENGLAND COAST
AND ANOTHER OVER THE UPPER MIDWEST SANDWICH A RIDGE IN THE OHIO
VALLEY AND EASTERN GREAT LAKES. THIS PATTERN DEVOLVES INTO SOME
PROGRESSIVENESS AS THE WESTERN LOW ROTATES EASTWARD AND OPENS TO
PHASE WITH THE EASTERN CANADIAN LOW BY SATURDAY. THIS BRINGS A
SURFACE LOW SLOWLY THROUGH OUR AREA FRIDAY NIGHT OR EARLY SATURDAY
AS THE FRONT SETTLES JUST TO OUR SOUTH. A WAVE MAY DRIVE ALONG THE
FRONT SUNDAY...AGAIN TO OUR SOUTH BUT WITH A CYCLONIC NORTHWEST FLOW
ALOFT. FOR NOW IT WAS DECIDED TO LEAVE IN A SLIGHT CHANCE OF SHOWERS
OR A THUNDERSTORM FOR SATURDAY IN VIEW OF THE CYCLONIC FLOW ALOFT...
BUT DRY WEATHER WAS FORECAST FOR SUNDAY AND SUNDAY NIGHT WITH LOW
CONFIDENCE FOR ANY PRECIPITATION AT THIS POINT. EXCEPT FOR
SATURDAY...THIS MIRRORS HPC GUIDANCE.
TEMPERATURES WILL CONTINUE TO BE FORECAST NEAR OR JUST ABOVE
SEASONAL NORMALS ESPECIALLY FOR HIGHS...WITH THE COOLEST READINGS
THURSDAY INTO FRIDAY AS LOW PRESSURE RESULTS IN CLOUDS AND
PRECIPITATION. HPC GUIDANCE WAS GENERALLY FOLLOWED.
&&
.AVIATION /22Z SUNDAY THROUGH FRIDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG, KILG,
KMIV, KACY AND SURROUNDING AREAS.
A WARM FRONT CONTINUES TO BE DRAPED NEAR OUR SOUTHERN TERMINALS
THIS AFTERNOON. THE SURFACE HEATING ERODED/THINNED THE LOW CLOUDS TO
OUR SOUTHWEST AND THAT HAS BEEN ABLE TO SPREAD FARTHER TO THE
NORTHEAST. THEREFORE, THE SUB-VFR CEILINGS HAVE THINNED OUT SOME
MORE, HOWEVER WITH A LINGERING LOW-LEVEL INVERSION IN PARTS OF THE
AREA AND NOT MUCH WIND, THERE ARE STILL MVFR CEILINGS AROUND
ESPECIALLY SCATTERED COVERAGE. SOME THICKER STRATUS HAS BEEN SLOWER
TO ERODE NEAR THE NEW JERSEY COAST, WHICH HAD IMPACTED KACY AT
TIMES. OVERALL, WE BELIEVE THAT SOME ADDITIONAL IMPROVEMENTS WILL
OCCUR AS HEATING FROM ABOVE WILL MIX SOME OF THE MOISTURE OUT AND
ALLOW CEILINGS TO RISE SOME MORE. THE WINDS ARE LIGHT AND GENERALLY
FROM THE EAST. WE ARE ANTICIPATING A SHIFT TO THE SOUTHEAST AND
SOUTH INTO THIS EVENING, WITH MORE A SHIFT TO THE WEST AND NORTHWEST
TONIGHT AS A COLD FRONT ROLLS THROUGH.
THE AMOUNT OF CLEARING WILL HAVE AN AFFECT ON THE THUNDERSTORM
DEVELOPMENT AND COVERAGE THROUGH THIS EVENING. IT APPEARS THAT
SHOWERS AND STORMS MAY ORGANIZE INTO SHORTER LINES OR CLUSTERS AS
THEY MATURE AND SPREAD EASTWARD. IT DOES APPEAR THAT WHILE SOME
SHOWERS AND THUNDERSTORMS WILL MOVE ACROSS OUR AREA, IT LOOKS LIKE
IT WILL BE LATE IN THE AFTERNOON AND EVENING FOR MOST OF THE AREA.
THERE IS SOME QUESTION REGARDING THE TRUE COVERAGE AND TIMING,
THEREFORE WE CARRIED VCSH WITH A CB DESCRIPTOR FOR MOST. ONCE
COVERAGE AND TIMING BECOMES MORE CERTAIN, AMENDMENTS WILL BE ISSUED
TO CONVEY BETTER DETAILS/AFFECTS IF NEED BE.
ONCE THE FRONT MOVES THROUGH TONIGHT, DRIER AIR WILL BEGIN SETTLING
INTO THE AREA FROM THE NORTH AS THE WINDS SHIFT TO THE NORTH AND
NORTHWEST. THE WINDS LOOK TO BE LIGHT, BUT THERE SHOULD BE SOME
INCREASE TOWARD DAYBREAK AS THE PRESSURE GRADIENT TIGHTENS SOME AND
COOLER AND DRIER AIR PUSHES SOUTHWARD. THERE MAY BE A BATTLE FOR A
LITTLE WHILE TONIGHT WITH THE LOW-LEVEL MOISTURE LINGERING AND
COOLER AIR MOVING IN. THIS COULD RESULT IN SOME LOWER CLOUDS AND
FOG. BASED ON OUR LOW CONFIDENCE WITH THIS AS DRIER AIR IS FORECAST
TO ARRIVE, WE DID NOT HIT THIS ALL AT HARD AT THIS TIME.
FOR MONDAY, LOW PRESSURE DROPS ACROSS NEW ENGLAND AND TOWARD OUR
AREA. THIS WILL RESULT IN A NORTHWESTERLY FLOW WHICH MAY LOCALLY
GUST UP TO 20 KNOTS FOR A TIME FROM ABOUT MIDDAY TO LATE AFTERNOON.
THE ATMOSPHERE WILL BE COOLING, THEREFORE WE SHOULD HAVE CUMULUS
DEVELOPMENT OCCUR WHICH WE ARE ANTICIPATING TO GO SCATTERED TO
LOCALLY BROKEN.
OUTLOOK...
MONDAY NIGHT AND TUESDAY...VFR, HOWEVER SOME SHOWERS MAY OCCUR
ESPECIALLY FAR NORTH MONDAY NIGHT THEN POSSIBLY ANYWHERE TUESDAY
WITH SURFACE HEATING. THEREFORE, PERHAPS POCKETS OF SUB-VFR
CONDITIONS COULD OCCUR. AS OF NOW, THE CLOUD DEPTHS MAY NOT BE DEEP
ENOUGH TO PRODUCE LIGHTNING.
WEDNESDAY...HIGH PRESSURE SETTLES IN THEREFORE MAINLY VFR. IF THE
SYSTEM SLIDING ACROSS NEW ENGLAND IS SLOWER TO MOVE OUT, THEN
PERHAPS MORE CLOUD DEVELOPMENT AND AN ISOLATED SHOWER CHANCE LINGERS.
THURSDAY AND FRIDAY...HIGH PRESSURE SLIDES TO OUR EAST THURSDAY.
THIS WILL RESULT IN A SOUTHERLY FLOW DEVELOPING, ALLOWING FOR CLOUDS
TO BE ON THE INCREASE AS A WARM FRONT APPROACHES. SOME SHOWERS AND
THUNDERSTORMS WILL BE POSSIBLE.
&&
.MARINE...
A WARM FRONT LOCATED MAINLY ACROSS OUR SOUTHERN WATERS HAS NOT MOVED
MUCH DURING THE DAY. THIS FEATURE MAY NOT GET MUCH FARTHER NORTH
BEFORE A COLD FRONT MOVES THROUGH TONIGHT. THEREFORE, THE WINDS HAVE
BEEN A BIT CHALLENGING BUT AT LEAST THEY ARE GENERALLY UNDER 10
KNOTS. THE GRADIENT IS FORECAST TO BE WEAK ENOUGH FOR VARYING WINDS
FOR AWHILE TONIGHT, BUT THEN A SHIFT TO THE WEST AND THEN NORTHWEST
IS EXPECTED AS THE COLD FRONT MOVES THROUGH. A FEW SHOWERS AND
THUNDERSTORMS SHOULD ACCOMPANY THE FRONT, WITH PERHAPS LOCALLY GUSTY
WINDS.
BEHIND THE FRONT MONDAY, THE WINDS WILL BE NORTH/NORTHWEST BUT COULD
SHIFT TO THE SOUTHWEST IF THEY LESSEN ENOUGH LATER IN THE DAY. THE
AIRMASS IS FORECAST TO BE COOLING ALONG WITH DRIER AIR ARRIVING
THEREFORE BETTER MIXING SHOULD DEVELOP. THE WIND FIELD IS NOT ALL
THAT STRONG, BUT SOME GUSTS UP TO 20 KNOTS MAY OCCUR ESPECIALLY
NEARSHORE. THIS MAY BE ENOUGH TO BUILD THE SEAS SOME, BUT GIVEN THE
WIND TRAJECTORY THE HIGHER WAVE HEIGHTS SHOULD BE MORE OFFSHORE. A
CLOSED LOW OVER NEW ENGLAND IS EXPECTED TO DROP SOUTHEASTWARD AND
PARTIALLY OVER OUR REGION LATER MONDAY AND TUESDAY. THIS COULD
PRODUCE SOME SHOWERS AND KEEP THE WINDS ELEVATED A LITTLE BIT. HIGH
PRESSURE THEN SETTLES IN FOR WEDNESDAY. A WARM FRONT APPROACHES ON
THURSDAY WITH A RETURN FLOW BECOMING ESTABLISHED. DEPENDING ON THE
STRENGTH OF THIS FLOW AND THE DEVELOPMENT OF A POSSIBLE SURFACE LOW
TO OUR SOUTHWEST, WILL GOVERN HOW MUCH THE SEAS WILL BUILD THURSDAY
AND FRIDAY. FOR NOW, WE GENERALLY WENT WITH SEAS NO HIGHER THAN 4
FEET.
&&
.PHI WATCHES/WARNINGS/ADVISORIES...
PA...NONE.
NJ...NONE.
DE...NONE.
MD...NONE.
MARINE...NONE.
&&
SYNOPSIS...DRAG
NEAR TERM...GORSE
SHORT TERM...DRAG
LONG TERM...
AVIATION...GORSE
MARINE...GORSE
Hazardous weather outlook, Jun 12, 4:40 PM EST, 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
540 PM EDT SUN JUN 12 2011
NJZ001-007-008-PAZ054-055-062-132145-
SUSSEX-WARREN-MORRIS-CARBON-MONROE-NORTHAMPTON-
540 PM EDT SUN JUN 12 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW JERSEY...EAST
CENTRAL PENNSYLVANIA AND NORTHEAST PENNSYLVANIA.
.DAY ONE...TONIGHT.
A FEW THUNDERSTORMS COULD PRODUCE GUSTY WINDS AND BRIEF HEAVY
RAIN BETWEEN NOW AND 11 PM.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
DEZ003-004-NJZ009-010-012-013-015>024-027-PAZ060-061-067>071-132145-
INLAND SUSSEX-DELAWARE BEACHES-HUNTERDON-SOMERSET-MIDDLESEX-
WESTERN MONMOUTH-MERCER-SALEM-GLOUCESTER-CAMDEN-
NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY-
ATLANTIC COASTAL CAPE MAY-SOUTHEASTERN BURLINGTON-BERKS-LEHIGH-
CHESTER-MONTGOMERY-BUCKS-DELAWARE-PHILADELPHIA-
540 PM EDT SUN JUN 12 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN DELAWARE...CENTRAL
NEW JERSEY...NORTHERN NEW JERSEY...NORTHWEST NEW JERSEY...SOUTHERN
NEW JERSEY...EAST CENTRAL PENNSYLVANIA AND SOUTHEAST PENNSYLVANIA.
.DAY ONE...TONIGHT.
A FEW THUNDERSTORMS COULD PRODUCE GUSTY WINDS...SMALL HAIL AND
BRIEFLY HEAVY RAIN BETWEEN NOW AND 1 AM MONDAY.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
DEZ001-002-MDZ008-012-015-019-020-132145-
NEW CASTLE-KENT-CECIL-KENT MD-QUEEN ANNES-TALBOT-CAROLINE-
540 PM EDT SUN JUN 12 2011
...SEVERE THUNDERSTORM WATCH 467 IN EFFECT UNTIL 8 PM EDT THIS
EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...NORTHERN
DELAWARE AND NORTHEAST MARYLAND.
.DAY ONE...TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
SEVERE THUNDERSTORM WATCH.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
NJZ014-025-026-132145-
EASTERN MONMOUTH-COASTAL ATLANTIC-COASTAL OCEAN-
540 PM EDT SUN JUN 12 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW JERSEY AND
SOUTHERN NEW JERSEY.
.DAY ONE...TONIGHT.
A FEW THUNDERSTORMS COULD PRODUCE GUSTY WINDS...SMALL HAIL AND
BRIEF HEAVY RAIN BETWEEN 7 PM AND 2 AM TONIGHT.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
ANZ431-450>455-132145-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
540 PM EDT SUN JUN 12 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND
DELAWARE BAY WATERS.
.DAY ONE...TONIGHT.
ANY THUNDERSTORM COULD PRODUCE A NORTHWESTERLY WIND GUST TO 35 KNOTS
TONIGHT.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
ANZ430-132145-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
540 PM EDT SUN JUN 12 2011
...SEVERE THUNDERSTORM WATCH 467 IN EFFECT UNTIL 8 PM EDT THIS
EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR DELAWARE BAY WATERS.
.DAY ONE...TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
SEVERE THUNDERSTORM WATCH.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Special weather statement, Jun 12, 2:35 PM EST, 2 hours 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
335 PM EDT SUN JUN 12 2011
MDZ008-122030-
CECIL MD-
335 PM EDT SUN JUN 12 2011
...A STRONG THUNDERSTORM MAY AFFECT WESTERN CECIL COUNTY...
AT 330 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM JUST WEST OF COLUMBIA...PENNSYLVANIA...MOVING
SOUTHEAST AT 30 MPH ALONG THE WEST SIDE OF THE SUSQUEHANNA RIVER.
THE THUNDERSTORM MAY BE NEAR PORT DEPOSIT AND OCTORARO AROUND 415
PM AND PERRYVILLE AROUND 430 PM.
VERY HEAVY RAIN MAY FALL FROM THIS STORM...AND IT COULD CAUSE WATER
TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE.
THERE IS THE POTENTIAL FOR INTENSE LIGHTNING FROM THIS STORM. DO NOT
SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS
WHEN A THUNDERSTORM APPROACHES.
LAT...LON 3973 7623 3973 7615 3955 7602 3954 7607
3956 7610 3962 7616 3965 7617 3969 7623
3972 7624
IOVINOSpecial weather statement, Jun 12, 3:32 PM EST, 1 hour 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
432 PM EDT SUN JUN 12 2011
PAZ055-122115-
MONROE PA-
432 PM EDT SUN JUN 12 2011
...A THUNDERSTORM WILL AFFECT MONROE COUNTY...
AT 430 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM 6 MILES NORTH OF MOUNT POCONO...MOVING SOUTHEAST AT 20
MPH. THE THUNDERSTORM WILL BE NEAR MOUNTAINHOME AROUND 445
PM...ALPINE MOUNTAIN AND HERNYVILLE AROUND 500 PM...ECHO LAKE AND
DELAWARE WATER GAP AROUND 515 PM.
VERY HEAVY RAIN MAY FALL FROM THIS STORM...AND IT COULD CAUSE WATER
TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
WIND GUSTS TO 40 MPH ARE POSSIBLE.
THERE IS THE POTENTIAL FOR SMALL HAIL AND FREQUENT...DANGEROUS CLOUD
TO GROUND LIGHTNING FROM THIS STORM.
LAT...LON 4124 7513 4116 7516 4115 7509 4109 7503
4110 7499 4109 7499 4107 7497 4101 7507
4100 7511 4095 7516 4113 7566 4122 7555
4125 7550 4126 7514
IOVINOSpecial weather statement, Jun 12, 3:55 PM EST, 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
455 PM EDT SUN JUN 12 2011
MDZ008-012-015-122200-
CECIL MD-KENT MD-QUEEN ANNE'S MD-
455 PM EDT SUN JUN 12 2011
...A STRONG THUNDERSTORM WILL AFFECT CECIL...KENT AND QUEEN ANNE'S
COUNTIES...
AT 455 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER HARFORD COUNTY...MOVING SOUTHEAST AT 20
MPH. THE THUNDERSTORM WILL BE NEAR PERRYVILLE AND CHARLESTOWN AROUND
500 PM...HOLLYWOOD BEACH AROUND 515 PM...NEWTOWN AND CECILTON AROUND
530 PM...MORGNEC AND KENNEDYVILLE AROUND 545 PM...AND CRUMPTON AND
SUDLERSVILLE AROUND 600 PM.
VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND IT WILL CAUSE WATER
TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE.
EXPECT INTENSE LIGHTNING FROM THIS STORM. DO NOT SEEK SHELTER UNDER
TREES WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN A THUNDERSTORM
APPROACHES.
LAT...LON 3903 7633 3904 7629 3900 7618 3903 7625
3915 7628 3927 7622 3944 7600 3953 7599
3954 7607 3961 7614 3965 7606 3937 7577
3914 7575 3890 7621 3894 7624 3890 7625
3890 7626 3892 7627 3893 7628 3884 7637
IOVINOSpecial weather statement, Jun 12, 4:18 PM EST, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
518 PM EDT SUN JUN 12 2011
PAZ054-055-122215-
CARBON PA-MONROE PA-
518 PM EDT SUN JUN 12 2011
...A THUNDERSTORM WILL AFFECT CARBON AND MONROE COUNTIES...
AT 510 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SCATTERED THUNDERSTORMS IN NORTHERN MONROE COUNTY. ADDITIONAL
THUNDERSTORM WERE MOVING TOWARD CARBON COUNTY FROM THE WEST.
SCATTERED THUNDERSTORMS WILL CONTINUE TO AFFECT MONROE COUNTY AND
CARBON COUNTY EARLY THIS EVENING.
HEAVY RAIN MAY FALL FROM THESE STORMS...AND IT COULD CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
WIND GUSTS TO 40 MPH ARE POSSIBLE.
THERE IS THE POTENTIAL FOR SMALL HAIL AND DANGEROUS CLOUD TO GROUND
LIGHTNING.
LAT...LON 4116 7516 4115 7509 4109 7503 4110 7499
4108 7497 4100 7511 4096 7514 4086 7531
4078 7570 4074 7576 4090 7599 4100 7575
4105 7578 4110 7576 4113 7570 4113 7564
4123 7554 4124 7550 4126 7514
IOVINOSpecial weather statement, Jun 12, 4:19 PM EST, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
519 PM EDT SUN JUN 12 2011
PAZ054-055-122215-
CARBON PA-MONROE PA-
519 PM EDT SUN JUN 12 2011
...SCATTERED THUNDERSTORMS WILL AFFECT CARBON AND MONROE COUNTIES...
AT 510 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SCATTERED THUNDERSTORMS IN NORTHERN MONROE COUNTY. ADDITIONAL
THUNDERSTORMS WERE MOVING TOWARD CARBON COUNTY FROM THE WEST.
SCATTERED THUNDERSTORMS WILL CONTINUE TO AFFECT MONROE COUNTY AND
CARBON COUNTY EARLY THIS EVENING.
HEAVY RAIN MAY FALL FROM THESE STORMS...AND IT COULD CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
WIND GUSTS TO 40 MPH ARE POSSIBLE.
THERE IS THE POTENTIAL FOR SMALL HAIL AND DANGEROUS CLOUD TO GROUND
LIGHTNING.
LAT...LON 4116 7516 4115 7509 4109 7503 4110 7499
4108 7497 4100 7511 4096 7514 4086 7531
4078 7570 4074 7576 4090 7599 4100 7575
4105 7578 4110 7576 4113 7570 4113 7564
4123 7554 4124 7550 4126 7514
IOVINOThunderstorm Wind, Kent
- When
- June 12, 4:45 PM EST
- Where
- Kent County, 1.6 mi E of Locust Grove
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 39.330, -75.920
A severe thunderstorm knocked down a couple of trees near Galena. One blocked a roadway.
Thunderstorm Wind, Queen Anne'S
- When
- June 12, 5:10 PM EST
- Where
- Queen Anne'S County, Church Hill
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 39.130, -75.980
A severe thunderstorm knocked down a few trees in Church Hill. A Skywarn spotter near Church Hill had a measured wind gust of 57 mph.
Thunderstorm Wind, Caroline
- When
- June 12, 5:48 PM EST to 5:50 PM EST
- Where
- Caroline County, 1.43 mi NNW of Ridgely to Greensboro
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 38.947, -75.885
A Skywarn spotter estimated wind gusts of 60 mph in Ridgely during a severe thunderstorm. A couple of trees and several tree limbs were knocked down between Ridgely and Greensboro.
Thunderstorm Wind, Caroline
- When
- June 12, 5:58 PM EST
- Where
- Caroline County, 0.78 mi N of Denton
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 38.891, -75.822
A severe thunderstorm knocked down several trees and utility poles in and around Denton. Choptank Electric reported about 2,600 of its Caroline County customers lost power. Delmarva Power and Light reported additional outages. It took until around 4 a.m. EDT on the 13th to fully restore power in Caroline County.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Flash Flooding in North Dakota, June 12 to 13, 2011$485,000 · EF2 · 25 events
- Heat in Texas, June 12, 20111 death · 1 event
- Wildfire in New Mexico, June 12 to 28, 2011$2.5 million · 1 event
- Hail and Damaging Winds in Virginia, June 12, 2011$160,000 · 1.75 in hail · 14 events
- Wildfire in Louisiana, June 12 to 20, 2011$250,000 · 1 event
- Tornadoes and Hail in Pennsylvania, June 12, 2011$40,000 · EF1 · 10 events
- Hail and Damaging Winds in Wyoming, June 12, 2011$127,000 · 1.25 in hail · 7 events
- Hail and Damaging Winds in Virginia, June 12, 2011$78,000 · 1.75 in hail · 16 events
- Tornadoes and Hail in Maryland, June 12, 2011$78,000 · EF0 · 16 events
- Hail and Damaging Winds in Georgia, June 12 to 17, 2011$52,000 · 1.75 in hail · 16 events
- Lightning Strike in Illinois, June 12, 2011$100,000 · 1 event
- Damaging Winds in Mississippi, June 12, 2011$73,000 · 50 kt wind · 3 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 327071, 327073, 327084, 327093.